Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Got uterus removed. Feeling giddiness, fear and high blood pressure. How long should I continue medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 442 Questions
Hi, I am 55 years old,female, got uterus removed three months back. 2 weeks back When i got up early in the morning i got giddiness,fear and unawareness of surrounding. When I went for consultation my blood pressure levels were observed at 160/100. During the time urinary infection was also diagonised.I was admitted in the hospital for about 5 days and administered antibiotic IV. My doctor also prescribed me TALY-40(telmisartan) tablets @ 1 per day for my BP problem. I was asked to continue TALY-40 for 1-2 years. My doctor also told me the problem I suffered might have occurred due to hormonal changes . I am worried whether it's advisable to continue the current dosage of telmisartan tablets as few of my friends told me 5mg is enough if BP variation is not high. Currently I feel normal but I continuously take tablets as prescribed by my doctor. kindly guide me on the following
1) reduce the dosage?
2) how long the current medication needs to be continued?
3) possibility of any side effect?
4)any other precaution I need to take due to side effects of such heavy dosage?
Posted Tue, 31 Jul 2012 in Women's Health
Answered by Dr. Sourav Ganguly 1 hour later

Thanks for your question.

First I like to clear some of your misconception. Telmisartan is not available in 5 mg tablets. Its doses start from 20 mg and we use 20 mg only in renal impaired patients; otherwise the regular dose is 40 mg and doses can be increases up to 160 mg. This is a very effective drug with fewer side effects.

There are other antihypertensive tablets which are available as 5mg dose. Perhaps what your friends mentioned are related to another antihypertensive medication. So my suggestion is please trust your doctor and not your friends at least when it comes to treatment of medical problem.

Now about your query,

1) You need not reduce the dose of drug. We can lower it with your doctor's consent if blood pressures are managed appropriately.

2) Like all other antihypertensive it should be continued lifelong unless recommended by your doctor.

3) It has some side effects like hypotension, hyperkalemia (lowering body potassium level), persistent cough, skin rashes, angioedema (sudden swelling of lip, mouth), dysguesia or reversible loss or alteration of taste sensation, etc. But don't worry about these, most people tolerate the drug very well.

4) You may get serum urea, creatinine and serum potassium level done. Discuss with your doctor about it.

Should not be used with other potassium sparing diuretic (can cause kyperkalemia). The dose should be altered and adjusted if you have associated with liver, renal impairment and in those who are on digoxin, lithium, heparin, etc.

Please consult a cardiologist to take his advice on the following point.

Hope this answers your query. If you have any other queries please let me know.

Best wishes,

Dr Sourav Ganguly
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor